Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 4, 2016, 11:22 PM CDT for Putnam County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 11:22 PM CDT (04:22 UTC)
- Expired
- Aug 5, 2016, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
County Putnam County, MO
The radar
The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WWUS83 KEAX 050422
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT THU AUG 4 2016
MOZ006-007-016-050500-
PUTNAM MO-SULLIVAN MO-MERCER MO-
1122 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERCER...NORTHERN
SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL MIDNIGHT CDT...
AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINCETON...OR 16 MILES NORTHWEST OF MILAN...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTOWN...POLLOCK...HARRIS AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4025 9297 4024 9336 4027 9337 4026 9338
4026 9344 4027 9344 4039 9349 4052 9309
TIME...MOT...LOC 0421Z 258DEG 25KT 4034 9338
$$
JULYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:34 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 6:34 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT THU AUG 4 2016
.Discussion...
Issued at 322 PM CDT THU AUG 4 2016
Temperatures this afternoon have reached well into the mid to upper
90s across the area with heat indices well into the century mark.
Noticeable changes are on the way however with much cooler
temperatures in store for tomorrow and into next week. This is in
thanks to a well-advertised pattern change, starting with a frontal
boundary traversing the forecast area tonight.
Current obs indicate the boundary is knocking on our doorstep, laid
out across southeastern NE into west-central IA. Ahead of the front,
some showers and thunderstorms have developed and will continue to
track toward and into NW MO as the afternoon progresses. Nocturnal
LLJ will crank up again tonight and with decent moisture availability
as well as the front to work with, storm chances will be on the
increase this evening into the overnight hours. With marginal shear
values, the primary concern tonight will be the potential for
flooding issues should storms containing moderate to heavy rain train
over the same areas and/or have slow storm motions as the front slows
down in its southward trek. However, gusty winds in some stronger
storms will be possible as well. This nocturnal pattern looks to
repeat throughout the weekend with the question being where the
concentration/cluster of storms will develop. The models have been
struggling to agree on the finer details of these sorts of situations
thus far this summer and this event is no exception. Saturday night
looks particularly possible for a bust scenario across this forecast
area should the bulk of the precip go north into NE and IA with some
models indicating as such. Of course, further out in the forecast
period, the confidence in the details drops as the models diverge on
solutions, although a period of unsettled weather looks to continue
well into next week.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 634 PM CDT THU AUG 4 2016
VFR conditions are expected for the next several hours as most
thunderstorm activity focuses from southeast NE through central IA
and gradually dissipates after sunset. An additional round of storms
may develop and head eastward into the terminals early Friday AM;
however the probability was not high enough for more than a VCTS
mention for a few hours around sunrise. Otherwise, cigs and vsbys
will be VFR; while winds will veer to the southwest this evening,
become light and variable as a cold front pushes through early
Friday, then eventually increase out of the north northeast.
&&
.EAX Watches/Warnings/Advisories...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ013>015-020>024-
028>032-037>040-043>046-053-054.
&&
Discussion...lg
Aviation...LaflinHazardous weather outlook, Aug 4, 5:30 AM CDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CDT THU AUG 4 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 530 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES FROM 105 TO 110 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS POSSIBLE OVER THE WEEKEND. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 4, 10:21 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1021 PM CDT THU AUG 4 2016 MOZ004-005-013-014-050400- HARRISON MO-GENTRY MO-DE KALB MO-DAVIESS MO- 1021 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON... NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND NORTHEASTERN DEKALB COUNTIES UNTIL 1100 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PATTONSBURG...OR 9 MILES SOUTH OF ALBANY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BETHANY...PATTONSBURG...COFFEY AND MCFALL. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 76 AND 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4000 9435 4017 9442 4028 9404 4007 9393 TIME...MOT...LOC 0320Z 252DEG 23KT 4012 9427 JULY
Special weather statement, Aug 4, 11:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT THU AUG 4 2016
MOZ006-007-016-050500-
PUTNAM MO-SULLIVAN MO-MERCER MO-
1122 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERCER...NORTHERN
SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL MIDNIGHT CDT...
AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINCETON...OR 16 MILES NORTHWEST OF MILAN...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTOWN...POLLOCK...HARRIS AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4025 9297 4024 9336 4027 9337 4026 9338
4026 9344 4027 9344 4039 9349 4052 9309
TIME...MOT...LOC 0421Z 258DEG 25KT 4034 9338
JULYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:21 PM CDT | Special Weather Statement | EAX | Gentry | 39 min |
| Aug 5, 12:10 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 50 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.